Alert archive / Maryland / Heat Advisories in 2025
Heat Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jul 27, 2025, 3:03 AM EDT for Caroline County, Talbot County, Maryland; Sussex County, Delaware. It took effect at Jul 27, 2025, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2025, 3:03 AM EDT (07:03 UTC)
- In effect from
- Jul 27, 2025, 11:00 AM EDT
- Expired
- Jul 27, 2025, 3:42 PM EDT
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Caroline County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
921 WWUS71 KPHI 270703 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 303 AM EDT Sun Jul 27 2025 DEZ003-MDZ019-020-272015- /O.NEW.KPHI.HT.Y.0008.250727T1500Z-250728T0000Z/ Inland Sussex-Talbot-Caroline- Including the cities of Georgetown, Easton, and Denton 303 AM EDT Sun Jul 27 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 107 degrees expected. * WHERE...In Delaware, Inland Sussex County. In Maryland, Caroline and Talbot Counties. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ AKL
2 follow-up statements
489 WWUS71 KPHI 271844 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 244 PM EDT Sun Jul 27 2025 DEZ003-MDZ019-020-280000- /O.CON.KPHI.HT.Y.0008.000000T0000Z-250728T0000Z/ Inland Sussex-Talbot-Caroline- Including the cities of Denton, Easton, and Georgetown 244 PM EDT Sun Jul 27 2025 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 105. * WHERE...In Delaware, Inland Sussex County. In Maryland, Caroline and Talbot Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ PO
389 WWUS71 KPHI 271942 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 342 PM EDT Sun Jul 27 2025 DEZ003-MDZ019-020-272045- /O.CAN.KPHI.HT.Y.0008.000000T0000Z-250728T0000Z/ Inland Sussex-Talbot-Caroline- Including the cities of Denton, Easton, and Georgetown 342 PM EDT Sun Jul 27 2025 ...HEAT ADVISORY IS CANCELLED... Dangerous temperatures are no longer expected today. $$ PO
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jul 27, 1:52 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 27, 1:52 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 152 AM EDT Sun Jul 27 2025 .SYNOPSIS... A front remains situated off to our south and west with high pressure over New England today. This front will lift back north as a warm front on Sunday, ahead of a weak cold front that will pass through Sunday night. High pressure returns for Monday and Tuesday, before another cold front passes through Wednesday into Thursday. High pressure returns for Friday into next weekend. && .NEAR TERM /THROUGH TODAY/... Earlier reductions in visibility have reduced due to Canadian wildfire smoke has decreased as winds have turned to the southeast ahead of showers and storms moving through our region from the west. The chances for rains decrease for the coast of New Jersey as well as Delmarva as some of the activity will diminish as it moves through. PoPs range from chance/slight chance for SE most areas to Likely for areas near and northwest of the I-95 corridor. Lows tonight will only drop into the low/mid 70s most spots with maybe some upper 60s for north NJ and the southern Poconos. The daytime hours Sunday will certainly not be the ideal weekend day with low pressure passing well to the north and the warm/cold front combo expected to move through. Plenty of clouds expected and occasional showers and tstms thru the day. Likely and categorical pops will continue in the fcst. Heavy rains are possible with the high PWAT air across the Ohio Valley being imported into the area. There is a Marginal risk for Severe tstms too with gusty winds with primary threat. The clouds and rains will keep temps from going above normal with mid/upper 80s S/E and low 80s N/W expected for highs on Sunday. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... Convection from Sunday afternoon will begin to wane into Sunday evening with the loss of diurnal heating. The weak surface cold front will move through from north to south, pushing off the coast by Monday morning. Skies will clear out behind the front with lows falling into the upper 60s to mid 70s. Monday and Tuesday will feature dry conditions with mostly sunny skies both days as broad high pressure builds into the region from the south. Perhaps a spotty shower or storm is possible on Tuesday, but not expecting anything of significance. Behind the front, there won't be much of a push of cooler or drier air though, as temperatures and dew points are expected to gradually increase through the period. Highs on Monday will mainly be in the upper 80s to low 90s with highs on Tuesday in the low to mid 90s. Dew points will also be in the 70s both days, so it'll feel quite uncomfortable outside once again. This will result in heat indicies around the region in the 95-102 degree range on Monday and 100-105+ degree range on Tuesday. Likely will need at least some sort of heat headlines for Monday and Tuesday in the coming days. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Little changes have been made to the long term period as Wednesday will still feature one more hot & humid day with thunderstorm potential, before a much more refreshing airmass moves in for the end of the week into next weekend. Greatest attention to the long term period will be on Wednesday as a strong cold front will approach the area, crossing through the area either Wednesday night or Thursday morning. This should bring a more widespread opportunity for thunderstorms to the area -- some of which may be strong to severe as indicated by some of the machine learning guidance in the mid-range. However, the biggest issue is that most of the guidance continues to delay the arrival of the front, meaning that any convection may not move into the area until late afternoon or even as late as the evening hours. If this were this case, this would diminish chances for severe weather. This will continued to be monitored over the coming days. Otherwise, Wednesday will feature heat indicies in excess of 100 degrees. By Thursday, the depending on the timing and forward progression of the cold front, there will likely be some lingering shower and thunderstorm activity around through Thursday night. For Friday and into next weekend, we should see some drastic improvements across the area as the cold front moves away and strong high pressure builds over the Great Lakes. This will result in dry conditions where our temperatures are expected to be as much as 5-10 degrees below average through next weekend. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight... Prevailing VFR with lowering CIGS then VSBYs from West to east as showers and a few tstms arrive with the approaching front. IFR conditions, mainly due to lower visibility with heavier showers and storms. MVFR CIGs may linger even as showers and storms dissipate/depart. East to Southeast winds 5 to 10 knots. Medium confid overall. Sunday... Low clouds and lower vsbys in showers and fog look to prevail across the region much of Sunday. We'll go along with the guidance which suggests that high-end IFR or low-end MVFR conditions will be across the region. Low confid in when/if improvements will take place, but for now have mostly placed VCTS during 18-21Z period most terminals. South winds mostly around 10 knots. Low Confid. Outlook... Sunday night...Sub-VFR conditions possible with a chance of showers and thunderstorms. Monday through Wednesday...VFR. No significant weather expected. Wednesday night through Thursday...Sub-VFR conditions possible with a chance of showers and thunderstorms. && .MARINE... The East to Southeast onshore flow looks to weaken overnight. Winds will become mostly South on Sunday, Winds and seas will remain below SCA levels thru the period. There will be showers and a few tstms across the waters tonight and Sunday. Higher winds and seas near tstms are expected. Outlook... Sunday night through Thursday...No marine headlines expected as winds will largely remain below 20 kt and seas around 2 feet or less. A chance of showers and thunderstorms expected on Sunday night with fair weather expected for Monday through Wednesday. Another chance of showers and storms are possible for Wednesday night into Thursday. Rip Currents... For Sunday, winds be southerly around 5 to 10 MPH. Breakers of around 1 to 2 feet are expected. Period will be 5 to 8 seconds. As a result, a LOW risk for rip currents is in place at all beaches. For Monday, winds turn northerly and then easterly around 5 to 10 MPH. Breakers decrease slightly to around 1 foot. Period will remain 5 to 8 seconds. As a result, a LOW risk for rip currents is in place at all beaches. For specific beach forecasts, visit weather.gov/beach/phi && .TIDES/COASTAL FLOODING... Due to the new moon occuring on July 24, some spotty minor coastal flooding may occur again with the high tide tonight into Sunday. The most likely locations for any spotty minor tidal flooding are along the Delaware Bay, as well as around Cape May. No coastal flooding is anticipated along the northeastern portion of Chesapeake Bay. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...AKL/DeSilva NEAR TERM...AKL/OHara/RCM SHORT TERM...AKL/DeSilva LONG TERM...AKL/DeSilva AVIATION...AKL/DeSilva/OHara/RCM MARINE...DeSilva/OHara/RCM TIDES/COASTAL FLOODING...WFO PHI
Hazardous weather outlook, Jul 26, 4:56 AM EDT, 22 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 456 AM EDT Sat Jul 26 2025 MDZ012-015-019-020-270900- Kent MD-Queen Annes-Talbot-Caroline- 456 AM EDT Sat Jul 26 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values over 100 will be possible by Tuesday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:57 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 63 min |
| Jul 27, 2:10 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's, Talbot | 52 min |
Nearby
Heat Advisories in Maryland, 2025Heat Advisories in Delaware, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.